Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 8, 2009, 3:28 AM MST for Mohave County, Arizona. It took effect at Jul 8, 2009, 11:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2009, 3:28 AM MST (10:28 UTC)
- In effect from
- Jul 8, 2009, 11:00 AM MST
- Expired
- Jul 8, 2009, 3:49 PM MST
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3103 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 081028 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 328 AM PDT WED JUL 8 2009 NVZ461>465-081130- /O.CAN.KVEF.FW.A.0007.090708T1800Z-090709T0600Z/ LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 328 AM PDT WED JUL 8 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE FIRE WEATHER WATCH FOR SOUTHERN NEVADA. ALTHOUGH LOW RELATIVE HUMIDITIES ARE STILL EXPECTED TODAY...WIND GUSTS ARE GENERALLY ONLY EXPECTED TO BE IN THE 25 TO 30 MPH RANGE. THEREFORE THE FIRE WEATHER WATCH HAS BEEN CANCELLED. $$ AZZ102-082300- /O.UPG.KVEF.FW.A.0007.090708T1800Z-090709T0600Z/ /O.NEW.KVEF.FW.W.0010.090708T1800Z-090709T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 328 AM MST WED JUL 8 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF ARIZONA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE ONCE AGAIN LATE THIS MORNING WITH WIDESPREAD WIND GUSTS AROUND 35 MPH THROUGH THE AFTERNOON AND INTO THE EVENING. RELATIVE HUMIDITIES WILL DIP DOWN TO THE 10 TO 15 PERCENT RANGE AS WELL. WINDS WILL DECREASE LATER THIS EVENING WHILE HUMIDITY RISES ABOVE 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS85 KVEF 082249 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 349 PM PDT WED JUL 8 2009 AZZ102-090000- /O.CAN.KVEF.FW.W.0010.000000T0000Z-090709T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- 349 PM MST WED JUL 8 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU. ALTHOUGH THERE ARE WIDESPREAD RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ACROSS MOHAVE COUNTY...WIDESPREAD WIND GUSTS OVER 35 MPH HAVE NOT MATERIALIZED AND ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 7, 8:58 PM MST, 6 hours 30 minutes earlier.
Area forecast discussion, Jul 7, 8:58 PM MST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
858 PM PDT TUE JUL 7 2009
.SYNOPSIS...A DRY WEST TO SOUTHWEST FLOW WILL CONTINUE ACROSS THE
AREA ON WEDNESDAY WITH LOCALLY BREEZY CONDITIONS EXPECTED ONCE
AGAIN IN THE AFTERNOON AND EVENING HOURS. THE FLOW ALOFT WILL TURN
MORE SOUTHERLY FOR THURSDAY AND FRIDAY RESULTING IN AN INCREASE IN
MOISTURE MAINLY ACROSS THE MOJAVE DESERT WITH THE POSSIBILITY OF
AN ISOLATED THUNDERSTORM OVER MOHAVE COUNTY IN THE AFTERNOON HOURS
EACH DAY. DRY CONDITIONS ALONG WITH A SLIGHT WARMING TREND ARE
THEN EXPECTED FOR THE WEEKEND.
&&
.UPDATE...SOUTHWEST WINDS HAVE BEGUN DECREASING ACROSS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT. WILL LET RED FLAG WARNING EXPIRE AT
11 PM THIS EVENING. HOWEVER WILL UPDATE PUBLIC ZONE AND REMOVE ANY
MENTION OF EVENING. 00Z NAM DOES NOT SUPPORT THE MENTION OF
THUNDERSTORMS IN NORTHWEST ARIZONA THURSDAY OR FRIDAY. THE IMPENDING
MOISTURE INCREASE IS IN THE MID AND UPPER LEVELS WHILE DEEPER
MOISTURE ASSOCIATED WITH THE MONSOON MOISTURE BOUNDARY REMAINS OVER
EASTERN ARIZONA. WILL AWAIT THE ARRIVAL OF THE 00Z GFS BEFORE MAKING
ANY CHANGES TO LATTER PERIODS.
&&
.PREV DISCUSSION...358 PM PDT TUE JUL 7...A SERIES OF DISTURBANCES
CONTINUES TO ROTATE AROUND A BROAD UPPER LOW ACROSS THE PAC NW. THE
COMBINATION OF THE PASSAGE OF THESE DISTURBANCES ACROSS NORTHERN
CALIFORNIA...THE HEATING OF THE DAY AND INCREASING DAYTIME SURFACE
PRESSURE GRADIENTS HAS RESULTED IN LOCALLY BREEZY CONDITIONS OUT OF
THE SOUTHWEST THIS AFTERNOON. THESE WINDS WILL CONTINUE INTO THIS
EVENING BEFORE DECREASING LATER TONIGHT AND REDEVELOPING ONCE AGAIN
ON WEDNESDAY AFTERNOON. LITTLE SIGNIFICANT CHANGE IS EXPECTED IN
TEMPERATURES FOR TOMORROW.
BY THURSDAY THE UPPER LEVEL PATTERN CHANGES VERY LITTLE WITH THE
BROAD UPPER LOW NOW OFF THE OREGON COAST. SURFACE PRESSURE
GRADIENTS ARE WEAKER AND THIS SHOULD CUT BACK ON THE STRENGTH OF
THE AFTERNOON AND EVENING WINDS SOME. HOWEVER...THE FLOW ALOFT DOES
BECOME MORE SOUTHERLY AND THIS MAY HELP TO BRING UP AN INCREASE IN
MOISTURE ACROSS THE MOJAVE DESERT ESPECIALLY IN MOHAVE COUNTY.
MORE THAN LIKELY THIS WILL JUST RESULT IN AN INCREASE IN AFTERNOON
CUMULUS ACROSS MOHAVE COUNTY AS LIFTED INDICES ARE GENERALLY AT OR
ABOVE +2 BUT AN ISOLATED AFTERNOON THUNDERSTORM CANNOT ENTIRELY BE
RULED OUT HERE SO HAVE INTRODUCED SOME SLIGHT CHANCE POPS.
THE FLOW ALOFT TURNS MORE SOUTHERLY THURSDAY NIGHT INTO FRIDAY AND
ONCE AGAIN WE MAY GET AN ISOLATED THUNDERSTORM OVER MOHAVE COUNTY.
HOWEVER AS THE UPPER RIDGE CENTERED OVER NEW MEXICO
STRENGTHENS...HEIGHTS RISE AND THIS SHOULD HELP US TO WARM UP A
FEW DEGREES UNLESS WE REALLY MOISTEN UP MORE THAN CURRENTLY
EXPECTED.
.LONG TERM...THIS EXTENDED FORECAST PACKAGE MAINTAINS THE IDEA THAT
HIGH PRESSURE WILL REMAIN IN CONTROL OF THE AREA WEATHER OVER THE
WEEKEND AND INTO EARLY NEXT WEEK. DRY CONDITIONS ARE FORECAST TO
CONTINUE WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. HOWEVER...
THE DRY CONDITIONS ARE SUBJECT TO CHANGE IF THE HIGH CENTER WERE TO
TAKE UP A MORE FAVORABLE POSITION AND/OR MOISTURE FROM CONVECTION
OVER ARIZONA AND NORTHERN MEXICO WERE TO PROPAGATE INTO THE AREA
VIA SOME CURRENTLY UNRESOLVED TRANSPORT FEATURE SUCH AS AN INVERTED
TROUGH OR TROPICAL SYSTEM.
&&
.AVIATION...FOR MCCARRAN...VERY LITTLE CHANGE IS EXPECTED OVER THE
NEXT SEVERAL DAYS AS THE CURRENT WEATHER PATTERN IS CONDUCIVE TO
GUSTY SOUTHWEST WINDS...CLEAR SKIES AND DRY CONDITIONS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOSTLY CLEAR SKIES WITH A FEW CLOUDS OVER THE AREA.
BREEZY SOUTHWEST WINDS ARE EXPECTED DURING THE AFTERNOON HOURS OVER
THE NEXT FEW DAYS. OTHERWISE...NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.FIRE WEATHER...SO FAR WIDESPREAD RELATIVE HUMIDITY VALUES AT OR
BELOW 15 PERCENT HAVE BEEN OBSERVED THIS AFTERNOON...HOWEVER MOST
WIND GUSTS HAVE REMAINED BELOW 35 MPH. THE RED FLAG WARNING WILL
REMAIN IN EFFECT AS WINDS MAY STILL COME UP OVER MORE OF THE AREA
THIS EVENING. FOR WEDNESDAY...RELATIVE HUMIDITY VALUES LOOK TO ONCE
AGAIN DROP TO OR BELOW 15 PERCENT ACROSS SOUTHERN NEVADA. WINDS
WILL ONCE AGAIN FLIRT WITH THE 35 MPH THRESHOLD ACROSS MOST AREAS
AND THUS HAVE ISSUED A FIRE WEATHER WATCH AS WHILE THE POTENTIAL
IS THERE FOR WINDS TO REACH CRITICAL LEVELS...THERE IS ALSO SOME
CHANCE FOR THE DURATION TO FALL SHORT OF THE 3 HOUR CRITERIA.
NV ZONE 460 WAS LEFT OUT AS SURFACE PRESSURE GRADIENTS ARE LIGHTER
THERE TOMORROW AND THIS WILL RESULT IN WEAKER WINDS. IN NORTHWEST
ARIZONA MOISTURE IS EXPECTED TO INCREASE OVERNIGHT ACROSS SOUTHERN
MOHAVE COUNTY BUT IT LOOKS LIKE AREAS ABOVE 5000 FEET IN THE
NORTHERN PART OF MOHAVE COUNTY COULD STILL SEE RELATIVE HUMIDITY
VALUES DROP TO OR BELOW 15 PERCENT FOR 3 OR MORE HOURS ON
WEDNESDAY AFTERNOON SO HAVE ISSUED A FIRE WEATHER WATCH FOR THIS
AREA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR NVZ460>465.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NVZ461>465.
AZ...RED FLAG WARNING UNTIL 11 PM MST THIS EVENING FOR AZZ102.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR AZZ102.
CA...NONE.
&&
PIERCE/STACHELSKI/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jul 7, 3:23 PM MST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 323 PM PDT TUE JUL 7 2009 AZZ001-003-NVZ014>020-022-081330- NORTHWEST PLATEAU-NORTHWEST DESERTS- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 323 PM PDT TUE JUL 7 2009 /323 PM MST TUE JUL 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING FOR SOUTHERN NEVADA AND THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF ARIZONA. VERY HIGH FIRE DANGER COMBINED WITH WIDESPREAD WIND GUSTS BETWEEN 35 AND 40 MPH AND RELATIVE HUMIDITY AT OR BELOW 15 PERCENT WILL CREATE EXTREME FIRE GROWTH POTENTIAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR MUCH OF SOUTHERN NEVADA AND FOR ELEVATIONS AT OR ABOVE 5000 FEET IN NORTHWEST ARIZONA. THE POTENTIAL EXISTS FOR SEVERAL HOURS OF RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT AS WELL AS WIND GUSTS OF 35 TO 40 MPH. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ519>527-NVZ021-081330- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 323 PM PDT TUE JUL 7 2009 /323 PM MST TUE JUL 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STACHELSKI
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.